Alert archive / Montana / Wind Advisories in 2008
Wind Advisory 1, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jan 3, 2008, 2:41 AM PST for Clearwater County, Idaho County, Lemhi County, Idaho; 6 counties in Montana. It took effect at Jan 3, 2008, 2:00 PM PST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2008, 2:41 AM PST (10:41 UTC)
- In effect from
- Jan 3, 2008, 2:00 PM PST
- Expired
- Jan 4, 2008, 8:36 PM PST
- In force
- 31 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 94 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.7 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1254 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 031041 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 341 AM MST THU JAN 3 2008 .A DEEP LOW PRESSURE SYSTEM APPROACHING THE WEST COAST WILL INCREASE SOUTHWEST WINDS ALOFT AS WELL AS TIGHTEN THE SURFACE PRESSURE GRADIENT BY LATER THIS AFTERNOON AND TONIGHT. WINDS COULD INCREASE EVEN MORE FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT AS A STRONG JET MOVES DIRECTLY OVER IDAHO. IDZ007-008-032200- /O.NEW.KMSO.WI.Y.0001.080104T0000Z-080104T1800Z/ /O.NEW.KMSO.HW.A.0001.080104T1800Z-080105T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 241 AM PST THU JAN 3 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. SOUTH WINDS 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 50 MPH ARE EXPECTED TO DEVELOP BY LATE THIS AFTERNOON...MAINLY IN THE AREAS SOUTH OF HIGHWAY 12. THESE WINDS WILL CONTINUE INTO FRIDAY MORNING. SOUTH WINDS COULD INCREASE EVEN MORE BY FRIDAY AFTERNOON AND THEN CONTINUE LATE FRIDAY NIGHT. SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE...MAINLY AREAS SOUTH OF HIGHWAY 12. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
5 follow-up statements
000 WWUS75 KMSO 032101 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 201 PM MST THU JAN 3 2008 .A DEEP LOW PRESSURE SYSTEM APPROACHING THE WEST COAST HAS INCREASED SOUTHWEST WINDS ACROSS PORTIONS OF NORTH CENTRAL IDAHO THIS AFTERNOON. WINDS COULD INCREASE EVEN MORE FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT AS A STRONG JET MOVES DIRECTLY OVER IDAHO. IDZ007-008-041200- /O.EXT.KMSO.WI.Y.0001.080103T2200Z-080104T1800Z/ /O.CON.KMSO.HW.A.0001.080104T1800Z-080105T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 101 PM PST THU JAN 3 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST FRIDAY... ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT. SOUTH WINDS 25 TO 35 MPH SUSTAINED WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH THE NIGHT...MAINLY IN THE AREAS SOUTH OF HIGHWAY 12. SOUTH WINDS COULD INCREASE EVEN MORE BY FRIDAY AFTERNOON AND THEN CONTINUE LATE FRIDAY NIGHT AS A STRONG JET MOVES OVERHEAD. SUSTAINED WINDS 35 TO 45 MPH WITH GUSTS UP TO 60 MPH ARE POSSIBLE DURING THAT TIME FRAME...MAINLY AREAS SOUTH OF HIGHWAY 12. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KMSO 041043 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 343 AM MST FRI JAN 4 2008 .WINDS ALOFT WILL STRENGTHEN AND COMBINE FORCES WITH A SOUTHERLY SURFACE PRESSURE GRADIENT TO CREATE STRONG WINDS IN PORTIONS OF NORTH-CENTRAL IDAHO AND WEST-CENTRAL MONTANA TODAY AND INTO TONIGHT. A COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION TONIGHT WITH BOTH WINDS ALOFT AND THE PRESSURE GRADIENT DECREASING. IDZ007-008-041815- /O.UPG.KMSO.HW.A.0001.080104T1800Z-080105T1200Z/ /O.NEW.KMSO.HW.W.0001.080104T1500Z-080105T1200Z/ /O.EXT.KMSO.WI.Y.0001.000000T0000Z-080104T1500Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 243 AM PST FRI JAN 4 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST THIS MORNING... ...HIGH WIND WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SATURDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 AM PST SATURDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST THIS MORNING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE THROUGH EARLY THIS MORNING...MAINLY IN THE AREAS SOUTH OF HIGHWAY 12. SOUTH WINDS ARE EXPECTED TO INCREASE 35 TO 45 MPH WITH GUSTS TO 60 MPH LATER THIS MORNING AND CONTINUE QUITE STRONG TONIGHT...MAINLY SOUTH OF HIGHWAY 12. THE GRANGEVILLE AREA COULD SEE WINDS GUSTS UP TO 70 MPH DURING THE DAY TODAY AS CONDITIONS FAVOR DOWNSLOPING EFFECTS OFF THE MOUNTAINS SOUTH OF TOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ IDZ010-MTZ007-041815- /O.EXB.KMSO.WI.Y.0001.080104T1800Z-080105T0600Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 343 AM MST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. WINDS WILL BE INCREASING LATER THIS MORNING BECOMING SOUTH 25 TO 35 MPH THIS AFTERNOON IN THE ANACONDA AREA OF WEST-CENTRAL MONTANA AND HIGHER ELEVATIONS OF EASTERN LEMHI COUNTY. GUSTS UP TO 50 MPH ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...BEFORE WINDS DECREASE AGAIN LATE THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KMSO 041421 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 721 AM MST FRI JAN 4 2008 .WINDS ALOFT WILL STRENGTHEN AND COMBINE FORCES WITH A SOUTHERLY SURFACE PRESSURE GRADIENT TO CREATE STRONG WINDS IN PORTIONS OF NORTH-CENTRAL IDAHO AND WEST-CENTRAL MONTANA TODAY AND INTO TONIGHT. A COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION TONIGHT WITH BOTH WINDS ALOFT AND THE PRESSURE GRADIENT DECREASING. IDZ007-008-042200- /O.CAN.KMSO.WI.Y.0001.000000T0000Z-080104T1500Z/ /O.CON.KMSO.HW.W.0001.080104T1500Z-080105T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 621 AM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. SOUTH WINDS 15 TO 25 MPH WITH GUSTS UP TO 35 MPH WILL CONTINUE THROUGH EARLY THIS MORNING...MAINLY IN THE AREAS SOUTH OF HIGHWAY 12. SOUTH WINDS ARE EXPECTED TO INCREASE 35 TO 45 MPH WITH GUSTS TO 60 MPH LATER THIS MORNING AND CONTINUE QUITE STRONG TONIGHT... MAINLY SOUTH OF HIGHWAY 12. THE GRANGEVILLE AREA COULD SEE WIND GUSTS UP TO 70 MPH DURING THE DAY TODAY AS CONDITIONS FAVOR DOWNSLOPING EFFECTS OFF THE MOUNTAINS SOUTH OF TOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$ IDZ010-MTZ007-042200- /O.CON.KMSO.WI.Y.0001.080104T1800Z-080105T0600Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 721 AM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING. WINDS WILL BE INCREASING LATER THIS MORNING BECOMING SOUTH 25 TO 35 MPH THIS AFTERNOON IN THE ANACONDA AREA OF WEST-CENTRAL MONTANA AND HIGHER ELEVATIONS OF EASTERN LEMHI COUNTY. GUSTS UP TO 50 MPH ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...BEFORE WINDS DECREASE AGAIN LATE THIS EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 042100 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 200 PM MST FRI JAN 4 2008 .WINDS ALOFT WILL STRENGTHEN AND COMBINE FORCES WITH A SOUTHERLY SURFACE PRESSURE GRADIENT TO CREATE STRONG WINDS IN PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA TODAY AND INTO TONIGHT. A COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION TONIGHT WITH BOTH WINDS ALOFT AND THE PRESSURE GRADIENT DECREASING. IDZ007-008-050500- /O.CON.KMSO.HW.W.0001.000000T0000Z-080105T1200Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 100 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. SOUTH WINDS ARE EXPECTED TO INCREASE 35 TO 45 MPH WITH GUSTS TO 60 MPH THIS AFTERNOON AND CONTINUE QUITE STRONG TONIGHT... MAINLY SOUTH OF HIGHWAY 12. THE GRANGEVILLE AREA COULD SEE WIND GUSTS UP TO 70 MPH DURING LATE AFTERNOON AND EVENING AS CONDITIONS FAVOR DOWNSLOPING EFFECTS OFF THE MOUNTAINS SOUTH OF TOWN. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. VERY STRONG WINDS CAN LEAD TO PROPERTY DAMAGE. $$ MTZ005-050500- /O.EXB.KMSO.WI.Y.0001.080104T2100Z-080105T0600Z/ MISSOULA/BITTERROOT VALLEYS- 200 PM MST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH POSSIBLE GUSTS TO 45 MPH IN THE MISSOULA AND BITTERROOT VALLEYS LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS SHOULD BEGIN TO DECREASE BY MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ MTZ006-050500- /O.EXB.KMSO.WI.Y.0001.080104T2100Z-080105T0600Z/ BITTERROOT/SAPPHIRE MOUNTAINS- 200 PM MST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH POSSIBLE GUSTS TO 55 MPH IN THE BITTERROOT AND SAPPHIRE MOUNTAINS LATE THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE WINDS SHOULD BEGIN TO DECREASE BY MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ IDZ010-MTZ007-050500- /O.CON.KMSO.WI.Y.0001.000000T0000Z-080105T0600Z/ EASTERN LEMHI COUNTY-BUTTE/BLACKFOOT REGION- 200 PM MST FRI JAN 4 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING. SOUTH WINDS 25 TO 40 MPH CAN BE EXPECTED THROUGH THE EVENING FROM AVON SOUTHWARD TO DEER LODGE AND THE ANACONDA AREAS. STRONG SOUTH WINDS CAN ALSO BE EXPECTED IN THE HIGHER ELEVATIONS OF EASTERN LEMHI COUNTY. GUSTS UP TO 55 MPH ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...BEFORE WINDS DECREASE BY MIDNIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 050436 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 936 PM MST FRI JAN 4 2008 .WINDS ALOFT WILL COMBINE FORCES WITH A SOUTHERLY SURFACE PRESSURE GRADIENT TO CREATE STRONG WINDS IN PORTIONS OF NORTH CENTRAL IDAHO TONIGHT. A COLD FRONT IS EXPECTED TO PASS THROUGH THE REGION TONIGHT WITH BOTH WINDS ALOFT AND THE PRESSURE GRADIENT DECREASING. IDZ007-051200- /O.CAN.KMSO.HW.W.0001.000000T0000Z-080105T1200Z/ /O.NEW.KMSO.WI.Y.0002.080105T0436Z-080105T1200Z/ OROFINO/GRANGEVILLE REGION- 836 PM PST FRI JAN 4 2008 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM PST SATURDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. SOUTH WINDS ARE EXPECTED FROM 20 TO 25 MPH WITH GUSTS TO 35 MPH TONIGHT... MAINLY SOUTH OF HIGHWAY 12. THE GRANGEVILLE AREA COULD SEE WIND GUSTS UP TO 40 MPH TONIGHT AS CONDITIONS FAVOR DOWNSLOPING EFFECTS OFF THE MOUNTAINS SOUTH OF TOWN. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ IDZ008-050545- /O.CAN.KMSO.HW.W.0001.000000T0000Z-080105T1200Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 836 PM PST FRI JAN 4 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE HIGH WIND WARNING. $$ IDZ010-MTZ005>007-050545- /O.CAN.KMSO.WI.Y.0001.000000T0000Z-080105T0600Z/ EASTERN LEMHI COUNTY-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- 936 PM MST FRI JAN 4 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jan 2, 8:06 PM PST, 6 hours 35 minutes earlier.
Area forecast discussion, Jan 2, 8:06 PM PST, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
906 PM MST WED JAN 2 2008
.UPDATE...RECEIVED REPORTS NEAR LOOKOUT PASS OF MODERATE SNOW AND
SLICK ROADS...SO DECIDED TO ISSUE A SNOW ADVISORY FOR THE LOWER
CLARK FORK REGION...WITH THE MAIN FOCUS BEING LOOKOUT PASS. IN
ADDITION...A FEW LOCATIONS HAVE ALREADY REACHED THEIR FORECAST
LOW. THEREFORE BROUGHT OVERNIGHT TEMPERATURES DOWN A BIT IN NORTHERN
LOCATIONS AND IN THE MISSOULA/BITTERROOT VALLEYS. NO OTHER UPDATES
ANTICIPATED.
.AVIATION...AN APPROACHING WEATHER SYSTEM WILL SPREAD LOW CLOUDS
AND SNOW ACROSS NORTHWEST MONTANA OBSCURING MOUNTAINS AND PASSES...MAINLY
AFFECTING KGPI THROUGH THURSDAY MORNING. CENTRAL AND SOUTHERN
LOCATIONS WILL SEE MAINLY HIGH CLOUDS THROUGH THE NIGHT...WITH
KMSO SEEING SOME MID LEVEL CLOUDS MOVE IN BY MORNING. SOME HIGHER
TERRAIN MAY BE OBSCURED AS A RESULT NEAR KMSO.
&&
.PREV DISCUSSION... /ISSUED 255 PM MST WED JAN 2 2008/
DISCUSSION...TONIGHT THROUGH FRIDAY. A MOIST...BUT WEAK COLD
FRONT IS EXPECTED TEMPORARILY STALL OVER NORTHERN IDAHO AND
NORTHWEST MONTANA TONIGHT. FURTHER TO THE SOUTH...A DRY SOUTHWEST
FLOW ALOFT SHOULD DOMINATE. ALTHOUGH RELATIVELY WARM AIR ALOFT
CONTINUES TO MOVE OVER THE REGION...SUFFICIENT COLD AIR REMAINS IN
PLACE TO SUPPORT SNOW TONIGHT. THE FRONT IS EXPECTED TO SHIFT NORTHWARD
WITH ADDITIONAL WARM AIR SHIFTING OVER THE REGION THURSDAY. STRONG
VALLEY INVERSIONS WILL PERSIST ACROSS NORTHWEST MONTANA DEEPER
VALLEYS AND THE SALMON VALLEY THROUGH FRIDAY. HOWEVER...OTHER
VALLEYS...SUCH AS THE BITTERROOT AND BUTTE/DEER LODGE AREAS SHOULD
SLOWLY MODERATE AS RELATIVELY WARM SOUTH WINDS SLOWLY ERODE THE
COLD SURFACE AIR. AN INCREASING SURFACE PRESSURE GRADIENT WILL
SLOWLY SUPPORT MORE AND MORE MID SLOPE AND RIDGE WINDS INTO
FRIDAY. SOME OF THESE WINDS ARE LIKELY TO SHIFT TO THE CAMAS
PRAIRIE RESULTING IN NEAR HEADLINE CRITERIA WINDS AT TIMES
THROUGH FRIDAY. ANOTHER WEATHER DISTURBANCE SHOULD SHIFT ACROSS
NORTH CENTRAL IDAHO AND NORTHWEST MONTANA THURSDAY NIGHT.
HOWEVER...WITH EVEN HIGHER SNOW LEVELS AND COLD AIR REMAINING IN
MANY VALLEYS...SOME VERY LIGHT FREEZING PRECIPITATION IS ALSO POSSIBLE.
WITH THE UPPER FLOW REMAINING RELATIVELY SPLIT AND PACIFIC SYSTEMS
WEAKENING AS EACH SHIFTS INLAND...NO OTHER HEADLINES ARE
ANTICIPATED AT THIS TIME THROUGH FRIDAY.
FRIDAY NIGHT THROUGH WEDNESDAY. A COLD FRONT AND ASSOCIATED BROAD UPPER
LEVEL TROUGH OF LOW PRESSURE WILL BEGIN TO MOVE INTO THE NORTHERN
ROCKIES LATE FRIDAY INTO SATURDAY. LIGHT RAIN AND SNOW SHOWERS IN
THE VALLEYS SHOULD CHANGE TO ALL SNOW BY SATURDAY AFTERNOON AS THE AIRMASS
BECOMES UNSTABLE AND COOLS. BREEZY CONDITIONS SHOULD BE
EXPERIENCED IN MOST LOCATIONS AS SOUTHERLY SURFACE GRADIENTS
PERSISTS INTO SATURDAY. SOME SHADOWING EFFECTS OF SHOWERS WILL BE
FELT IN NORTH TO SOUTH ORIENTED VALLEYS WITH STRONG WINDS ALSO EXPECTED
TO OCCUR OVER THE CAMAS PRAIRIE NEAR GRANGEVILLE. AS THE UPPER LEVEL
TROUGH MOVES INLAND SNOW SHOWERS SHOULD CONTINUE THROUGH SUNDAY NIGHT
BEFORE TAPERING OFF MONDAY. ACCUMULATIONS SHOULD GENERALLY BE LIGHT...WITH
THE EXCEPTION OF THE CLEARWATER MOUNTAINS OF IDAHO AND THE
BITTERROOTS WHICH COULD SEE SOME MODERATE ACCUMULATIONS SUNDAY. A FLAT
RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA MONDAY INTO
TUESDAY. THERE IS SOME TIMING DIFFERENCES IN THE MODELS OF HOW
QUICKLY THE NEXT PACIFIC WEATHER SYSTEM WILL ENTER THE REGION. THIS NEXT
SYSTEM LOOKS TO BE MUCH STRONGER...BRINGING A COMBINATION OF
MODERATE TO HEAVY SNOWS IN THE MOUNTAINS WITH GUSTY WINDS BY LATE
TUESDAY INTO WEDNESDAY. STAY TUNED FOR THIS DEVELOPING WINTER
STORM.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY UNTIL 8 AM MST THURSDAY ABOVE 4000 FEET FOR LOWER
CLARK FORK REGION...MAINLY LOOKOUT PASS.
SNOW ADVISORY UNTIL 8 AM MST THURSDAY FOR KOOTENAI/CABINET
REGION-WEST GLACIER REGION.
ID...NONE.
&&
SHORT TERM...KITSMILLER
PREV DISCUSSION...BAUCK/FELSCH
AVIATION...MEADHazardous weather outlook, Jan 2, 2:16 PM PST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 316 PM MST WED JAN 2 2008 MTZ001-002-004-031215- KOOTENAI/CABINET REGION-WEST GLACIER REGION- LOWER CLARK FORK REGION- 316 PM MST WED JAN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT TO MODERATE SNOW WILL OCCUR IN THE KOOTENAI...CABINET AND WEST GLACIER REGIONS TONIGHT WITH ACCUMULATING SNOW. SEE SNOW ADVISORY STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER WEATHER DISTURBANCE WILL ENTER THE REGION THURSDAY NIGHT INTO FRIDAY BRINGING A WINTRY MIX OF SNOW...RAIN AND A POSSIBILITY OF LIGHT FREEZING RAIN IN SOME VALLEYS EARLY FRIDAY MORNING. A STRONGER WINTER STORM IS EXPECTED TO ENTER THE REGION LATE TUESDAY INTO WEDNESDAY. THIS STORM WILL BRING THE POSSIBILITY OF MODERATE TO HEAVY SNOW AND GUSTY WINDS TO THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ005-006-MTZ006-031215- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- BITTERROOT/SAPPHIRE MOUNTAINS- 316 PM MST WED JAN 2 2008 /216 PM PST WED JAN 2 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND WEST CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT CLOUDS WILL INCREASE OVER THE REGION AS A PACIFIC WEATHER SYSTEM APPROACHES THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW SHOWERS WILL GRADUALLY INCREASE OVER THE AREA FRIDAY INTO THIS COMING WEEKEND AS A COLD FRONT AN ASSOCIATED UPPER LEVEL TROUGH OF LOW PRESSURE MOVES INLAND. ACCUMULATING SNOW IS POSSIBLE ON SUNDAY AS SNOW SHOWERS INCREASE IN INTENSITY. A STRONGER WINTER STORM IS EXPECTED TO ENTER THE REGION LATE TUESDAY INTO WEDNESDAY. THIS STORM WILL BRING THE POSSIBILITY OF MODERATE TO HEAVY SNOW AND GUSTY WINDS TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 2:41 AM PST | High Wind Watch | MSO | Clearwater, Idaho | 24 hr |
| Jan 3, 1:58 PM PST | Winter Storm Watch | MSO | Flathead, Lake | 20 hr |
Nearby
Wind Advisories in Montana, 2008Wind Advisories in Idaho, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.